1 doctor weighed in:

Can clindamycin lotion (prescribed for acne) cause bowel problems? Or is that just other routes other than topical?

1 doctor weighed in
Dr. Stephen Scholand
Internal Medicine - Infectious Disease

In brief: Topical clindamycin

This can indeed cause bowel problems - like diarrhea because if you think about it, the clindamycin lotion will absorb into your skin and thus make it's way to the bowels.
If you're having diarrhea after starting this, you should get it checked out. Any antibiotic side-effect should be taken seriously. I would start with the doc who prescribed the clindamycin - give them a call today.

In brief: Topical clindamycin

This can indeed cause bowel problems - like diarrhea because if you think about it, the clindamycin lotion will absorb into your skin and thus make it's way to the bowels.
If you're having diarrhea after starting this, you should get it checked out. Any antibiotic side-effect should be taken seriously. I would start with the doc who prescribed the clindamycin - give them a call today.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
15 years in practice
105K people helped
Continue
100,000 doctors available